Alert archive / Texas / Freeze Warnings in 2007

Freeze Warning 3, NWS Austin/San Antonio, TX

December 3, 200715 counties in Texas

NWS Austin/San Antonio, TX issued this freeze warning at Dec 3, 2007, 4:28 AM CST for 15 counties in Texas. It took effect at Dec 3, 2007, 4:19 PM CST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 3, 2007, 4:28 AM CST (10:28 UTC)
In effect from
Dec 3, 2007, 4:19 PM CST
Expired
Dec 4, 2007, 8:00 AM CST
In force
16 hr
Issued by
NWS Austin/San Antonio, TX

Counties Atascosa County, TX, Bastrop County, TX, Caldwell County, TX, DeWitt County, TX, Dimmit County, TX, Fayette County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Karnes County, TX, Lavaca County, TX, Lee County, TX, Maverick County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 46 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1225 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
735 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEWX 031028
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
428 AM CST MON DEC 3 2007

...FREEZE WARNING FOR PARTS OF SOUTH CENTRAL TEXAS TUESDAY
MORNING...

.A COMBINATION OF LOW DEWPOINTS, CLEAR SKIES, LIGHT WINDS, AND LOW
GROUND MOISTURE WILL PROVIDE IDEAL CONDITIONS FOR SURFACE
TEMPERATURES TO DROP TO 32 DEGREES OVER SOME RURAL AREAS OF SOUTH
CENTRAL TEXAS TUESDAY MORNING.

TXZ193-208-218>220-228-032300-
/O.NEW.KEWX.FZ.W.0003.071204T1000Z-071204T1300Z/
BASTROP-CALDWELL-ZAVALA-FRIO-ATASCOSA-DIMMIT-
INCLUDING THE CITIES OF...BASTROP...LOCKHART...CRYSTAL CITY...
PEARSALL...PLEASANTON...CARRIZO SPRINGS
428 AM CST MON DEC 3 2007

...FREEZE WARNING IN EFFECT FROM 4 AM TO 7 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 AM CST
TUESDAY. 

AFTER A DAY OF COLD NORTHERLY WINDS BRINGING IN LOW DEWPOINTS, LIGHT AND
VARIABLE WINDS WILL FOLLOW TONIGHT. CLEAR SKIES WILL ALLOW SURFACE
TEMPERATURES TO DROP TO 32 DEGREES OVER PART OF SOUTH CENTRAL
TEXAS. THE FREEZING TEMPERATURES CAN BE EXPECTED FOR THE FIRST
TIME THIS SEASON AS FAR SOUTH AS CATARINA, PEARSALL AND
POTEET...AND...LOCKHART AND ROSANKY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
1 follow-up statement
000 
WWUS74 KEWX 032219
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
419 PM CST MON DEC 3 2007

...FREEZE WARNING FOR PARTS OF SOUTH CENTRAL TEXAS TUESDAY
MORNING...

.A COMBINATION OF LOW DEW POINTS... CLEAR SKIES... LIGHT WINDS...
AND LOW GROUND MOISTURE WILL PROVIDE IDEAL CONDITIONS FOR SURFACE
TEMPERATURES TO DROP TO 32 DEGREES OR BELOW OVER MUCH OF SOUTH
CENTRAL TEXAS EARLY TUESDAY MORNING.

TXZ194-207-209-217-221>225-041400-
/O.EXB.KEWX.FZ.W.0003.071204T0800Z-071204T1400Z/
LEE-GUADALUPE-FAYETTE-MAVERICK-WILSON-KARNES-GONZALES-DE WITT-
LAVACA-
INCLUDING THE CITIES OF...GIDDINGS...SEGUIN...LA GRANGE...
EAGLE PASS...FLORESVILLE...KARNES CITY...GONZALES...CUERO...
HALLETTSVILLE
419 PM CST MON DEC 3 2007

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST
TUESDAY. 

AFTER A DAY OF COLD NORTHERLY WINDS BRINGING IN LOW DEW POINTS...
LIGHT AND VARIABLE WINDS WILL FOLLOW TONIGHT. CLEAR SKIES WILL
ALLOW SURFACE TEMPERATURES TO DROP TO 32 DEGREES OVER PART OF
SOUTH CENTRAL TEXAS. THE FREEZING TEMPERATURES CAN BE EXPECTED
FOR THE FIRST TIME THIS SEASON. SOME LOCALLY HIGHER ELEVATIONS AND
URBANIZED AREAS MAY CONTINUE TO HOLD ABOVE FREEZING. A FEW VALLEYS
COULD BRIEFLY SEE TEMPERATURES DIP TO AROUND 28 DEGREES WITH
SEVERAL HOURS OF NEAR FREEZING OR SUB-FREEZING TEMPERATURES. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

TXZ193-208-218>220-228-041400-
/O.EXT.KEWX.FZ.W.0003.071204T0800Z-071204T1400Z/
BASTROP-CALDWELL-ZAVALA-FRIO-ATASCOSA-DIMMIT-
INCLUDING THE CITIES OF...BASTROP...LOCKHART...CRYSTAL CITY...
PEARSALL...PLEASANTON...CARRIZO SPRINGS
419 PM CST MON DEC 3 2007

...FREEZE WARNING NOW IN EFFECT FROM 2 AM TO 8 AM CST TUESDAY...

THE FREEZE WARNING IS NOW IN EFFECT FROM 2 AM TO 8 AM CST
TUESDAY. 

AFTER A DAY OF COLD NORTHERLY WINDS BRINGING IN LOW DEW POINTS...
LIGHT AND VARIABLE WINDS WILL FOLLOW TONIGHT. CLEAR SKIES WILL
ALLOW SURFACE TEMPERATURES TO DROP TO 32 DEGREES OVER PART OF
SOUTH CENTRAL TEXAS. THE FREEZING TEMPERATURES CAN BE EXPECTED
FOR THE FIRST TIME THIS SEASON. SOME LOCALLY HIGHER ELEVATIONS AND
URBANIZED AREAS MAY CONTINUE TO HOLD ABOVE FREEZING. A FEW VALLEYS
COULD BRIEFLY SEE TEMPERATURES DIP TO AROUND 28 DEGREES WITH
SEVERAL HOURS OF NEAR FREEZING OR SUB-FREEZING TEMPERATURES. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Dec 3, 4:07 AM CST, 21 minutes earlier.

Area forecast discussion, Dec 3, 4:07 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
407 AM CST MON DEC 3 2007

.DISCUSSION...

THROUGH WED MORNING, NO RAIN AS NORTHWEST FLOW ALOFT CONTINUES AND
A BROAD OPEN TROUGH COVERS THE EASTERN U.S. AND NEAR ATLANTIC OCEAN
WATERS.  THE NORTHERLY WINDS WILL SUBSIDE TONIGHT AS THE SFC HI CENTER
MOVES SOUTH THROUGH TEXAS TO THE MEXICO COAST. WITH LOW DEWPOINTS,
CLEAR SKIES AND LIGHT WINDS, TEMPS WILL FALL TO 32 DEGREES OVER
ABOUT HALF OF SOUTH CENTRAL TEXAS. THIS WILL BE A FIRST FREEZE FOR
THESE REGIONS REQUIRING A FREEZE WARNING. NOT EXPECTING THE 32 OR
BELOW TEMPERATURES TO LAST MORE THAN 3 HOURS, HOWEVER SOME HILL
COUNTRY LOCATIONS CAN EXPECT TEMPS TO FALL TO 32 DEGREES WELL
BEFORE SUNRISE TUESDAY. WINDS TUESDAY WILL BE FROM THE WEST. THIS
DOWNSLOPE WIND, COUPLED WITH THE LOW P.W.S, WILL ALLOW MAX TEMPS
TO RISE TO ABOVE NORMAL LEVELS.

THURSDAY THROUGH THE WEEKEND..THE ATMOSPHERE REMAINS PROGRESSIVE
WITH THE FLOW BECOMING ZONAL AS ANOTHER SHORT WAVE TROUGH PUSHES
EAST THROUGH THE CENTRAL U.S. AND A SHARP AMPLITUDE TROUGH
DEVELOPS OVER THE ROCKIES BY SATURDAY.

SOME PATCHY CIRRUS WILL SPREAD ACROSS THE SKIES WEDNESDAY IN
RESPONSE TO THE PASSING S/W TROUGH. ALSO SFC WINDS SHIFT BACK TO
SOUTH.  THIS WILL BE THE FIRST CHANCE FOR DEWPOINTS TO INCREASE.
WED NIGHT/THUR MORNING COULD HAVE DENSE ADVECTION FOG AND/OR STRATUS
COMBO DEPENDING ON THE STRENGTH OF THE SFC PRESSURE GRADIENT.

THE GFS MOVES SYSTEMS FASTER THROUGH THE U.S. STARTING FRIDAY, SO
WILL SLOW ATMOS FEATURES BACK BY 12 HRS OR SO. A BACKDOOR COLD FRONT
STILL EXPECTED TO SLIDE INTO TEXAS FRIDAY BUT SHIFT EAST BY
SATURDAY. SOME RAIN IS POSSIBLE OVER THE WEEKEND AS A STRONG
TROPICAL TAP IS EXPECTED TO DEVELOP.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              65  36  74  47  76 /   0   0   0   0  -
AUSTIN BERGSTROM INTL AIRPORT  62  29  71  40  76 /   0   0   0   0  -
DEL RIO INTL AIRPORT           68  38  76  46  77 /  -    0   0  -   -
SAN ANTONIO INTL AIRPORT       64  34  72  45  76 /   0   0   0   0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 4 AM TO 7 AM CST TUESDAY FOR THE FOLLOWING
COUNTIES: ATASCOSA...BASTROP...CALDWELL...DIMMIT...FRIO...ZAVALA.

&&

06/02
Hazardous weather outlook, Dec 2, 5:01 AM CST, 23 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
501 AM CST SUN DEC 2 2007

TXZ171>173-183>194-202>209-217>225-228-031115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
501 AM CST SUN DEC 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Freeze Warnings in Texas, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.